Louisiana, 2018

Tornadoes and Hail in Louisiana, April 6, 2018

April 6, 2018 · NWS SHV · 48 events in 12 counties and zones

A warm front lifted north across much of East Texas and Southwest Arkansas by the afternoon hours on April 6th, with very warm, humid, and unstable air having spread in place across much of the Ark-La-Tex during the afternoon and evening hours. In addition to the surface based instability in place, very cold temperatures in the mid and upper level of the atmosphere resulted in very steep lapse…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$231,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A warm front lifted north across much of East Texas and Southwest Arkansas by the afternoon hours on April 6th, with very warm, humid, and unstable air having spread in place across much of the Ark-La-Tex during the afternoon and evening hours. In addition to the surface based instability in place, very cold temperatures in the mid and upper level of the atmosphere resulted in very steep lapse rates further enhancing instability, with strong wind shear present in advance of a strong cold front which entered the Southern Plains during the afternoon ahead of a strong upper level trough of low pressure. Scattered to numerous showers and thunderstorms developed along and just in advance of the cold front, many of which became severe producing large hail and damaging winds. These storms steadily marched east across North Louisiana during the mid afternoon through much of the evening hours before diminishing late with the passage of the cold front and upper trough.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 6, 3:19 PM CST, 26 minutes earlier.

Area forecast discussion, Apr 6, 3:19 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
419 PM CDT Fri Apr 6 2018

.DISCUSSION...
Tornado Watch has been issued this afternoon for all of our NE TX
counties, far southern row of SW AR counties and all of our N LA
parishes. The watch is valid through 11 PM CDT this evening.

Very active period is underway this afternoon as tstms have begun
to rapidly fire along the warm frontal zone, which extends along
the Red River in NE TX/SE OK, tailing back to the SE near TXK and
ELD in south AR. These storms have been quick to intensify with a
significant hail potential as well as the threat of damaging wind
gusts. Due to the very warm and unstable air mass in place south
of the warm front, discrete supercells are a distinct possibility
with the threat of isolated tornadoes. Thus, the decision on the
Tornado Watch was made easier based on this thinking. Our 18Z SHV
sounding indicated the capping inversion still holding in the mid
levels, but further erosion of the cap has taken place with sfc
heating combined with cooling aloft due to the shortwave shifting
into the region. Meanwhile, forecast soundings show significant
sfc-based CAPE around 3000 J/kg in the warm sector this afternoon
combined with mid-level lapse rates around 8.5C/km. Deep layer is
also around 40 kts, plenty sufficient for rotating mesocyclones.
As the event further evolves this evening, the trend is expected
to be toward more of a damaging wind threat as the cold front
advances farther into the region with a developing QLCS which is
likely to intensify closer to the I-20 corridor. This linear
complex may result in severe straight-line wind gusts, possibly
exceeding 60 mph. This looks to be a potentially significant and
widespread threat, mainly across east Texas and north Louisiana.

The severe threat is expected to wane as we approach midnight with
the current Tornado Watch expiring at 11 PM CDT. The other concern
will be for heavy rainfall with this line of storms which may
result in some isolated flash flooding. Post-frontal convection
will continue through Saturday morning, but the threat of severe
weather and flooding will be ending with frontal passage across
our southern sections by midnight if not before. A very chilly and
raw day will follow on Saturday with highs only in the 40s and 50s,
a far cry from the spring-like temperatures we have experienced
so far this month. In fact, some areas in our northern counties
over SE OK and SW AR are likely to fall to the freezing mark by
Sunday morning so a freeze warning may be needed for these areas
with future forecasts.

A modest warm-up will follow on Sunday with returning southeast
winds and high temperatures reaching back into the 60s. Another
cold front will shift south toward the region early the new week
with a slight chance of showers, but limited moisture return will
prevent widespread rainfall. The remainder of next week looks
mostly dry and seasonal with high temperatures climbing back into
the 70s and 80s. Our next rain chances will likely hold off until
late Friday into next weekend with another cold front arriving on
Saturday.

/19/

&&

.PREV DISCUSSION... /issued 1236 PM CDT Fri Apr 6 2018/

AVIATION...
Scattered -SHRA/-TSRA were noted well north of ktxk early this
afternoon with a few -SHRA hovering near ktxk. This is the first
round of what is to come later this afternoon, once a potent cold
front moves south and provides a focus for severe thunderstorms.
All sites will be impacted by rather gusty variable wind speeds
/20-25 kts sustained with higher gusts/ and moderate to heavy
rainfall /with thunder/ and thus have tried to time the onset at
each terminal with this TAF package. With that said, ktxk and keld
will experience the precipitation first /later this afternoon/,
followed by kshv late this afternoon/early this evening, and it
will impact klfk this evening. Can not rule out hail and will of
course amend as necessary. In addition, while monitoring trends
will see if an AWW for kshv will also be warranted. Once the
rainfall has ended at each terminal, the VFR-MVFR CIGS will
deteriorate to MVFR-IFR and will remain as such throughout the
remainder of the TAF period. Dense fog will be tough to develop as
wind speeds will stay up overnight, though a few terminals may
have a brief period of relatively light winds that could allow VFR
fog to develop. Computer models hint at northerly wind speeds
increase into the 15-20 mph sustained range aoa sunrise tomorrow
at all sites, thus possibly causing cross-wind issues for east-
west runways.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  46  50  37  64 / 100  30   0   0
MLU  45  48  35  63 / 100  50   0   0
DEQ  40  51  32  62 /  80  20   0   0
TXK  42  49  34  61 /  90  30   0   0
ELD  39  47  31  62 / 100  30   0   0
TYR  46  51  38  65 /  90  20   0   0
GGG  47  51  36  64 / 100  30   0   0
LFK  56  58  39  69 /  90  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/29
Hazardous weather outlook, Apr 6, 11:03 AM CST, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1203 PM CDT Fri Apr 6 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1203 PM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will gradually become more widespread and increase
in intensity across our northern areas early this afternoon, with
a few damaging wind gusts possible. The threat for severe storms
will increase significantly as we move into the mid to late
afternoon and evening hours, as a cold front brings these storms
southward across the entire region. Damaging winds and large hail
will be the primary threats, but a few tornadoes and even some
localized flooding cannot be ruled out. The threat for severe
storms will gradually diminish during the overnight hours, as the
cold front moves away from our area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed by late this
afternoon through this evening.

19

In the hours before

Special weather statement, Apr 6, 2:24 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
324 PM CDT FRI APR 6 2018

OKZ077-TXZ096-062100-
McCurtain OK-Red River TX-
324 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 400 PM CDT...

At 323 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Idabel, or 22 miles north of Clarksville, moving
northeast at 30 mph.

Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.

Locations impacted include...
Clarksville, Idabel, Bagwell, Manchester, Valliant, Detroit,
Millerton, Garvin, Farmers Hill, Negley, Harris, Woodland, Redland,
Silver City, Kanawha, Kiomatia, Albion and Bryarly.

A tornado watch remains in effect until 1100 PM CDT for northeastern
Texas.

LAT...LON 3388 9531 3388 9528 3391 9528 3389 9527
      3389 9525 3393 9525 3396 9523 3394 9516
      3400 9515 3404 9494 3373 9470 3351 9531
TIME...MOT...LOC 2023Z 245DEG 24KT 3393 9499

FB
Special weather statement, Apr 6, 2:38 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
338 PM CDT FRI APR 6 2018

ARZ050-059-OKZ077-062115-
Sevier AR-Little River AR-McCurtain OK-
338 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...WEST
CENTRAL SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 415 PM
CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Idabel, or 24 miles northeast of Clarksville, moving east at 30 mph.

Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.

Locations impacted include...
De Queen, Horatio, Foreman, Idabel, Broken Bow, Winthrop, Arkinda,
Haworth, Bokhoma, Eagletown, Moon, Cerrogordo, Goodwater, Shinewell,
Wallace, Tom, Holly Creek, America, West Line and Oak Hill.

LAT...LON 3372 9469 3404 9494 3409 9435 3363 9433
TIME...MOT...LOC 2037Z 277DEG 27KT 3393 9489

FB
Special weather statement, Apr 6, 2:39 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
339 PM CDT FRI APR 6 2018

ARZ061-062100-
Nevada AR-
339 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NEVADA COUNTY UNTIL
400 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluff City, or 14 miles southeast of Prescott, moving east at 50 mph.

Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.

Locations impacted include...
Rosston, Bluff City, White Oak Lake State Park, Cale, Morris and
Reader.

LAT...LON 3379 9313 3378 9310 3362 9311 3358 9326
      3373 9337 3381 9317 3381 9315 3382 9314
TIME...MOT...LOC 2039Z 253DEG 41KT 3371 9316

FB
Special weather statement, Apr 6, 3:10 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
410 PM CDT FRI APR 6 2018

ARZ050-051-059>061-062200-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Nevada AR-
410 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LITTLE RIVER...
NORTHERN HEMPSTEAD...SOUTHEASTERN SEVIER...SOUTHEASTERN HOWARD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 500 PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or near Mineral Springs, moving east at 45 mph.

Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.

Locations impacted include...
Nashville, Prescott, Mineral Springs, Blevins, Tollette, Washington,
Ben Lomond, Corinth, Saratoga, McCaskill, Ozan, Bright Star, Boughton
and Browntown.

LAT...LON 3401 9382 3401 9375 3398 9368 3398 9365
      3396 9362 3395 9353 3396 9347 3395 9342
      3396 9339 3395 9337 3390 9330 3387 9330
      3384 9328 3370 9403 3387 9412 3408 9382
TIME...MOT...LOC 2109Z 249DEG 41KT 3382 9399

FB
Special weather statement, Apr 6, 3:18 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT FRI APR 6 2018

LAZ012-013-019-062200-
Winn LA-Bienville LA-Jackson LA-
418 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...SOUTHEASTERN BIENVILLE
AND NORTHWESTERN WINN PARISHES UNTIL 500 PM CDT...

At 418 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Jonesboro, moving east at 35 mph.

Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.

Locations impacted include...
Jonesboro, Chatham, Hodge, North Hodge, East Hodge, Lucky, Quitman,
Eros and Friendship.

A tornado watch remains in effect until 1100 PM CDT for north central
and northwestern Louisiana.

LAT...LON 3207 9291 3209 9291 3215 9294 3215 9296
      3226 9300 3250 9244 3247 9241 3241 9242
      3237 9237 3225 9231 3219 9231
TIME...MOT...LOC 2118Z 248DEG 31KT 3219 9291

FB
Local storm report, Apr 6, 3:26 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
426 PM CDT FRI APR 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             10 S DE KALB            33.37N 94.63W
04/06/2018  E1.75 INCH       BOWIE              TX   PUBLIC

            AT 4:17PM GOLF BALL HAIL OFF EXIT 186 3
            MILES EAST OF DALBY SPRINGS.

&&

PALMER

The radar

The Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

22 hail, 21 thunderstorm wind, 3 tornado, 2 funnel cloud. Local standard time, as filed.

Hail, Union

When
April 6, 3:45 PM CST
Where
Union County, 0.58 mi W of Marion
Measured
1.75 in hail
Reported by
Public
Coordinates
32.900, -92.240

Golf ball size hail fell in the Marion community.

Hail, Jackson

When
April 6, 4:00 PM CST
Where
Jackson County, 0.68 mi SW of Weston
Measured
2.5 in hail
Reported by
Public
Coordinates
32.244, -92.609

Tennis ball size hail fell in the Weston community.

Hail, Union

When
April 6, 4:25 PM CST
Where
Union County, 2.69 mi NNE of Downsville
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.655, -92.399

Golfball size hail fell just north of Downsville.

Hail, Jackson

When
April 6, 4:25 PM CST
Where
Jackson County, 0.44 mi N of Chatham
Measured
1.75 in hail
Reported by
Public
Coordinates
32.306, -92.451

Golfball size hail fell in Chatham.

Thunderstorm Wind, Jackson

When
April 6, 4:31 PM CST
Where
Jackson County, 1.9 mi N of Hoods Hill
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.257, -92.396

The trunks of several trees were snapped along Highway 4.

Hail, Union

When
April 6, 4:35 PM CST
Where
Union County, 0.58 mi W of Farmerville Arpt
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.720, -92.340

Pictures were posted to Facebook of golfball size hail that fell in the Linville community.

Hail, Caddo

When
April 6, 4:50 PM CST
Where
Caddo County, 0.81 mi N of Hosston
Measured
1 in hail
Reported by
Public
Coordinates
32.892, -93.878

Quarter size hail fell in Hosston.

Hail, Caddo

When
April 6, 5:08 PM CST
Where
Caddo County, 1.05 mi NW of Reisor
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.433, -93.860

Quarter size hail fell on Pines Road in West Shreveport.

Hail, Caddo

When
April 6, 5:12 PM CST
Where
Caddo County, 1.42 mi E of La Rosen
Measured
1 in hail
Reported by
COOP Observer
Coordinates
32.398, -93.776

Quarter size hail fell off of Kingston Road in the Southern Hills community in South Shreveport.

Hail, Caddo

When
April 6, 5:15 PM CST
Where
Caddo County, 1.32 mi SE of Forbing
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.384, -93.717

Half dollar size hail fell in the Ellerbe Estates subdivision of Southeast Shreveport.

Hail, De Soto

When
April 6, 5:15 PM CST
Where
De Soto County, 3.04 mi N of Logansport
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.013, -94.008

Quarter size hail fell just north of Logansport.

Hail, Bossier

When
April 6, 5:15 PM CST
Where
Bossier County, 0.62 mi W of Benton
Measured
1 in hail
Reported by
Public
Coordinates
32.698, -93.740

Quarter size hail fell in Benton.

Funnel Cloud, Caldwell

When
April 6, 5:15 PM CST
Where
Caldwell County, 0.63 mi ENE of Corey
Reported by
Social Media
Coordinates
32.223, -92.110

A picture of a funnel cloud along Highway 165 in the Corey community was posted to Facebook.

Hail, Ouachita

When
April 6, 5:20 PM CST
Where
Ouachita County, 0.88 mi SW of Bosco
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.290, -92.090

A picture was posted to Facebook of golfball size hail that fell in the Boscoe community.

Hail, Caddo

When
April 6, 5:20 PM CST
Where
Caddo County, 1.75 mi SW of Dixie Gardens
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
32.432, -93.721

Golfball size hail fell in the University Terrace subdivision in Southeast Shreveport.

Hail, Caddo

When
April 6, 5:20 PM CST
Where
Caddo County, 1.05 mi NNE of Lucas
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
32.415, -93.697

Quarter to half dollar size hail fell on Stratmore Drive in the Pepper Tree subdivision in Southeast Shreveport.

Hail, Caddo

When
April 6, 5:20 PM CST
Where
Caddo County, 1.56 mi SSW of Dixie Gardens
Measured
1.5 in hail
Reported by
Public
Coordinates
32.428, -93.707

Ping pong ball size hail fell at LSU-Shreveport, as well as Peyton Colquitt Place in Southeast Shreveport.

Hail, De Soto

When
April 6, 5:23 PM CST
Where
De Soto County, 0.09 mi WSW of Longstreet
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.099, -93.951

A picture was posted to Facebook of golfball size hail that fell in the Longstreet community.

Funnel Cloud, Ouachita

When
April 6, 5:25 PM CST
Where
Ouachita County, 0.86 mi SW of Bosco
Reported by
Social Media
Coordinates
32.290, -92.089

A picture was posted to Facebook of a low hanging funnel cloud in the Boscoe community.

Hail, Caddo

When
April 6, 5:25 PM CST
Where
Caddo County, 0.69 mi N of Dixie Gardens
Measured
1.75 in hail
Reported by
Public
Coordinates
32.460, -93.700

Golfball size hail fell in East Shreveport.

Hail, Bossier

When
April 6, 5:30 PM CST
Where
Bossier County, 0.73 mi SE of Blenheim
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.473, -93.671

Golfball size hail fell in Bossier City.

Hail, Union

When
April 6, 5:35 PM CST
Where
Union County, 1.17 mi SSE of Farmerville
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.754, -92.395

Pictures were posted to Facebook of golfball size hail that fell just south of Farmerville.

Hail, Bossier

When
April 6, 5:36 PM CST
Where
Bossier County, 1.38 mi N of Curtis
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.450, -93.650

Half dollar size hail fell in South Bossier City.

Hail, Jackson

When
April 6, 5:48 PM CST
Where
Jackson County, 0.61 mi ENE of Jonesboro
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.252, -92.710

Golfball size hail fell in Jonesboro. Report from Facebook.

Thunderstorm Wind, Bienville

When
April 6, 6:00 PM CST
Where
Bienville County, 2.64 mi NNE of Ringgold
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.367, -93.266

Trees down on C C Road north of Ringgold.

Thunderstorm Wind, Bienville

When
April 6, 6:05 PM CST
Where
Bienville County, 1.19 mi W of Ringgold
Measured
83 kt (96 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.328, -93.300

Several trees were blown down along Highway 154 on the west side of Ringgold. An electrical pole was snapped. One tree fell on a mobile home.

Thunderstorm Wind, Bienville

When
April 6, 6:05 PM CST
Where
Bienville County, 0.59 mi W of Woodardville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.270, -93.290

Trees were blown down along Highway 790.

Thunderstorm Wind, Bienville

When
April 6, 6:05 PM CST
Where
Bienville County, 2.76 mi WNW of Woodardville
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.287, -93.323

Trees down on Highway 4 at Highway 790, as well as Haynes Road at Highway 4 just southwest of Ringgold. Numerous power lines were also downed along Highway 790.

Thunderstorm Wind, Bienville

When
April 6, 6:06 PM CST
Where
Bienville County, 1.2 mi S of Ringgold
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.313, -93.277

Trees were blown down just off of Highway 371 in Ringgold.

Thunderstorm Wind, Bienville

When
April 6, 6:06 PM CST
Where
Bienville County, 2.22 mi WNW of Giddens
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.264, -93.334

Numerous trees down across Kenneth Road near Ruel Road, as well as on Boyett Road.

Hail, Caddo

When
April 6, 6:07 PM CST
Where
Caddo County, 2.81 mi S of Spring Ridge
Measured
1.75 in hail
Reported by
Social Media
Coordinates
32.280, -93.958

Golfball size hail fell in the Spring Ridge community. Report via picture on Twitter.

Thunderstorm Wind, Bienville

When
April 6, 6:07 PM CST
Where
Bienville County, 1.93 mi N of Woodardville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.298, -93.284

A tree was blown down onto power lines on Glover Road just south of Ringgold.

Thunderstorm Wind, Bienville

When
April 6, 6:07 PM CST
Where
Bienville County, 1.84 mi SW of Jamestown
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.335, -93.246

Trees were blown down on Basinger Road just southwest of Jamestown.

Thunderstorm Wind, Bienville

When
April 6, 6:07 PM CST
Where
Bienville County, 1.98 mi S of Ringgold
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.301, -93.279

Trees were blown down onto Iverson Road south of Ringgold.

Thunderstorm Wind, Bienville

When
April 6, 6:07 PM CST
Where
Bienville County, 0.57 mi S of Woodardville
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.262, -93.278

Trees were blown down onto Pleasant Road off of Highway 371 south of Ringgold.

Thunderstorm Wind, Bienville

When
April 6, 6:08 PM CST
Where
Bienville County, 1.56 mi SSE of Ringgold
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.310, -93.268

Trees down on Ceaser Road in Ringgold.

Thunderstorm Wind, Ouachita

When
April 6, 6:10 PM CST
Where
Ouachita County, 1.66 mi E of Claiborne
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.522, -92.152

Trees were downed in West Monroe.

Thunderstorm Wind, Bienville

When
April 6, 6:10 PM CST
Where
Bienville County, 1.8 mi E of Lawhon
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.385, -93.190

Trees were blown down onto Madden Mill Creek Road northeast of Jamestown.

Thunderstorm Wind, Bienville

When
April 6, 6:15 PM CST
Where
Bienville County, 0.63 mi SE of Jamestown
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
32.343, -93.213

A tree was uprooted in Jamestown.

Thunderstorm Wind, Bienville

When
April 6, 6:15 PM CST
Where
Bienville County, 0.8 mi SE of Jamestown
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.341, -93.211

A portion of a large metal roof was peeled off of a metal building along West Front Street in Jamestown.

Tornado, De Soto

When
April 6, 6:31 PM CST to 6:35 PM CST
Where
De Soto County, 0.46 mi SSW of Wemple to 1.08 mi E of Wemple
Rating
EF0
Path length
1.23 mi
Path width
1,250 yd
Continued into
Red River, La (SHV)
Reported by
NWS Storm Survey
Coordinates
32.014, -93.482

An EF-0 tornado with estimated maximum winds near 70 mph touched down along Highway 150 in Eastern DeSoto Parish near the Wemple community where it snapped several large branches before crossing Bayou Pierre into Red River Parish where it widened and intensified.

Tornado, Red River

When
April 6, 6:35 PM CST to 7:02 PM CST
Where
Red River County, 2.07 mi WSW of Magnolia to 1.27 mi ESE of Springville
Rating
EF2
Path length
8.9 mi
Path width
1,800 yd
Property damage
$225,000
Reported by
NWS Storm Survey
Coordinates
32.017, -93.462

This is a continuation of the tornado from Eastern Desoto Parish. This tornado quickly widened and intensified to EF-2 with estimated maximum winds of 125 mph shortly after crossing Bayou Pierre and entering Red River Parish, where it produced significant tree damage with numerous snapped and uprooted trees along and near Highway 177. It also snapped a few utility poles and caused significant damage to a large metal structure where it buckled the support beams as it crossed Highway 177. The tornado continued east where it paralleled Highway 371 and snapped numerous trees. The tornado was at its strongest and widest as it crossed Highway 84 near the Armistead community, where it destroyed a metal building and a few smaller metal structures along with snapping numerous utility poles. It continued to parallel Highway 84 east where it destroyed several more metal outbuildings, a farm irrigation system, and snapped more utility poles. It caused additional tree damage and snapped more utility poles along Riverfront Road before crossing the Red River and entering the south side of Coushatta. The tornado moved more east southeast where it crossed Clark Street resulting in more significant tree damage and lifting a large metal framed carport and a barn adjacent to a home. It continued moving east where it crossed Highway 480 before causing more widespread significant tree damage along Postell, Springville, and Newton Roads. The tornado then turned slightly northeast before lifting near the intersection of Bruce Street and Highway 71 where it snapped and uprooted several more trees.

Thunderstorm Wind, Caldwell

When
April 6, 6:52 PM CST
Where
Caldwell County, 2.41 mi NNE of Vixen
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.263, -92.257

A tree was blown down blocking Highway 557.

Thunderstorm Wind, Winn

When
April 6, 7:10 PM CST
Where
Winn County, 0.71 mi ENE of Mill
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.123, -92.838

A tree was blown down onto a home in the Brewton's Mill community in Northwest Winn Parish.

Thunderstorm Wind, Sabine

When
April 6, 7:25 PM CST
Where
Sabine County, 0.28 mi NE of Pleasant Hill
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.823, -93.517

Trees were blown down in Pleasant Hill.

Thunderstorm Wind, Caldwell

When
April 6, 7:30 PM CST
Where
Caldwell County, 0.4 mi E of Columbia
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.100, -92.073

Trees were blown down on Lakeside Avenue in Columbia.

Thunderstorm Wind, Natchitoches

When
April 6, 8:05 PM CST
Where
Natchitoches County, 0.46 mi SE of Natchez
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.675, -93.045

Numerous large tree limbs were downed in Natchez and Southern Natchitoches Parish.

Tornado, Natchitoches

When
April 6, 8:14 PM CST to 8:18 PM CST
Where
Natchitoches County, 0.66 mi NW of Melrose to 0.74 mi NNE of Melrose
Rating
EF1
Path length
0.72 mi
Path width
50 yd
Property damage
$6,000
Reported by
NWS Storm Survey
Coordinates
31.607, -92.987

An EF-1 tornado with estimated maximum winds between 90-100 mph touched down along Highway 484 near the Jerry Jones House (also called the Jones-Roque House) in the Isle Brevelle community of Melrose. Some minor roof damage with the loss of shingles occurred to a home and some of the metal roof of the Jerry Jones House was uplifted and removed. At the first home, a pickup truck parked in the grass was pushed backwards 10 feet, and a SUV was flipped onto its roof. As this tornado traveled east-northeast, most of the damage was to pecan trees that were snapped or uprooted, and had large branches broken and twisted out of the tops of the trees. The tornado crossed the Cane River snapping and uprooting more trees. A wooden electrical pole was also snapped about halfway up its length. The tornado crossed Highway 119 and moved into a pecan orchard breaking more large branches. The tornado then moved into an adjacent open field and lifted. Local residents noted that a couple of the trees that sustained significant damage along the Cane River were in excess of 200 years old.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2018Every state in 2018This day in weather historyThe tornado archive for Louisiana, 2018Warnings in Louisiana, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 742824, 742933, 742825, 742826, 742827, 742828, 742829, 742830, 742831, 742832, 742833, 742834, 742835, 742836, 742837, 742862, 742863, 742839, 742838, 742840, 742934, 742849, 742850, 742851, 742943, 742852, 742854, 742940, 742853, 742941, 742935, 742944, 742946, 742948, 742949, 742942, 742860, 742945, 742855, 742937, and more.